Ask a doctor

What to Do to Reduce or Relieve the Muscle and Joint Pain Caused by Accutane?

I am on roaccutane for 4 month now. It was ok so far a part from the usual side effects, however after increasing the dose to 40mg a day, I developed joint and muscular pain specially on the beck of my neck (it is like a constant stiff neck),I can not move normally. Is there any painkiller I could possibly take in order to help to end up the pain? I am loking forward to hearing from you. Thank You!

Doctor Answers (1)

Joint pain and Accutane

+1

This is a rare side effect from Accutane. You can always move back down to the 20mg a day, but you'll be on the medication longer. Or you can just take Advil or Motrin or Aleve daily too with the 40mg. But if you find you're taking a lot of that for muscle pains, it's probably best to move back down to the 20mg and stay on that for longer since you didn't have any issues with it.


Las Vegas Dermatologist
4.5 out of 5 stars 7 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.